Zoloft withdrawal symptoms (sertraline withdrawal symptoms) can lead to what is called SSRI discontinuation syndrome, also called SSRI withdrawal syndrome or SSRI cessation syndrome. This syndrome can be caused by tapering off to quickly as well as interruption or discontinuation of Zoloft. The acronym of SSRI -Selective serotonin re-uptake inhibitor is in the category in which Zoloft and other well known drugs lie within.
If you are currently suffering from withdrawal symptoms from zoloft as well as looking for a natural way to treat depression it is highly recommended that you check out a proven Depression Free Program.
SSRI discontinuation syndrome begins when an individual reduces the dosage amount or completely discontinues the use of the drug. It is HIGHLY urgent that you consult with your doctor or qualified health practitioner before quitting zoloft. If you do plan on quitting Zoloft, your doctor will provide the best detox plan to get you off the drug safely
Zoloft withdrawal symptoms can vary from person to person depending on their current health condition, how long they have been taking zoloft, age, how quickly you begin to discontinue the drug, and man other variables can cause different withdrawal symptoms. Zoloft is a drug that is often prescribed to those suffering from conditions such as depression, panic attacks, and obsessive compulsive disorder.
The drug is designed to balance chemicals (seratonin levels) within the brain. The brain may consist of to much or to little of one particular chemical that leads to different mental conditions. Zoloft’s purpose is to help bring these chemicals back to normal levels and help disorders go away. It helps millions of people that are stressed as well as those suffering from OCD and anxiety. It allows patients to become more relaxed about themselves and their surroundings.
Zoloft and Addiction
It is vital that you are visiting your doctor on a consistent basis so you avoid Zoloft withdrawal symptoms. Many have been known to become addicted to Zoloft and overly dependent on the drug. This can often lead to extreme thoughts of suicide and possibly lead to death. If you feel you are becoming addicted to Zoloft it is the only the advice of your doctor that you should be consulting with.
If you do become addicted Zoloft withdrawal symptoms may consist of but is not limited to: insomnia, diziness, nausea and agitation. Depending on how serious your addiction may be you may face more intense withdrawal symptoms. Consulting with a detox expert or going to a treatment center may be the best option depending on the seriousness of your situation.
Zoloft withdrawal symptoms start by the discontinuation of a drug much to quickly. Zoloft has a half-life of one day, meaning the medication in the blood stream will decrease by 50 percent each day you aren’t taking the drug. Described in more detail below are Zoloft withdrawal symptoms that can possibly occur
Dizziness is the first common symptom that may occur after quitting Zoloft. It’s the bodies way of trying to adjust chemically after coming of of the drug. Let your doctor know the side effects that occur as well as how intense your dizziness may be. Insomnia is another common withdrawal symptom of Zoloft. Remember, your body is still in the stages of trying to adjust chemically and can often take some time for many (of course there are many contributing factors).
Your physician will provide you with possible options to help you avoid insomnia. I wouldn’t recommend using any other medication to help you fall asleep before you consult with your doctor.
Night sweats is another symptom to add to the list. It can be an irritating and inconvenient condition and can cause sleeplessness as well. It is another part of the withdrawal process and you may be given options to help you deal with this withdrawal symptom
You may run into other symptoms such as weight loss or weight gain. With many medications, when you stop taking Zoloft not only chemicals in the brain but other chemicals within the body may change causing the body to gain or lose weight. Eating habits may change drastically when you stop taking Zoloft.Some medications may curb the appetite causing you to eat less and lose weight. When you stop taking the drug your appetite will increase therefor obviously increasing your appetite.
Taking the right steps when suffering from Zoloft withdrawal symptoms is important and should never be ignored. The first step to take is to talk to your pharmacist or doctor that prescribed you the drug. The doctor may begin by tapering the drug slowly to measure your bodies reaction.
After evaluating you reaction to the drug you may be consulted to go to a treatment center if you are having intense withdrawal symptoms so they can better help you detox from the drug and monitor you more frequently. There are some programs that do offer safe detoxing from home but you may run into temptations you wouldn’t otherwise.
If you are suffering from depression and are interested in looking into getting rid of depression naturally feel free to check out the Depression Free Method. It was written by a 30+ year depression sufferer who finally overcame depression without the use of expensive medication. 30+ years! I don’t know about you, but that sounds like way too long. I’m thankful she’s willing to share her story (which is pretty personal), and also how she recovered.
I wish you success and wellness in your own journey. You are not alone.